Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Struggling to come off antipsychotic meds

(9 Posts)
Heaveniswaiting Tue 03-Nov-15 15:27:38

Just that really. My mood has dropped again and I keep messing with my meds as I don't deserve to be well. I have zero motivation to do anything but am chronically bored. ive been on antipsychotic meds for 4 years as I become psychotic when I get very depressed but I just can't seem to get off them. I've had enough of being a slave to medication and want to be pure again, meds free. I sleep 12 hours a night or 3 hours a night depending on my mood. The children will be in from school soon and I can barely function as a human. They don't deserve this, they're such beautiful, lovely kids.

Heaveniswaiting Tue 03-Nov-15 20:33:04

I'm sure I've posted exactly the same thing before.

RandomMess Tue 03-Nov-15 20:35:27

If you really want to reduce the meds then go back on them at the proper dosage for 6 weeks then incredibly slowly reduce the dosage in consultation with your GP.

I have found incredibly frustrating at just how slowly you have to taper off them and how little support there is to do it sadangry

Heaveniswaiting Tue 03-Nov-15 20:47:56

Thanks for your message and sorry if I'm repeating myself.
I'm doing the taper with gps supervision and very slowly, I was on aripiprazole 15mg, down to 10mg and now on 7.5mg. I got down to 5mg before but became unwell again. Anything Under 10mg is difficult and seems to trigger an episode.
Have you successfully come off AP's?

RandomMess Tue 03-Nov-15 20:54:02

No I've been on mood stabilisers before (hideous) and now on some unusual anti-depressant that I don't think I'll fully get off as the withdrawal side affects kick in within 3 hours of being late taking it.

I just know that whole feeling of wanting to be "clean" all the mixed feelings that come with it and so on, feels like you're damned whatever choice you make.

sorry no help whatsoever

dontrunwithscissors Tue 03-Nov-15 21:18:00

Also not much help. My quetiapine dose is going up and up.

You can get liquid ability if you get to the point of needing to slowly taper down from 5mg (with that being the smallest tablet dose available). I used the liquid to try taking 3mg. It's also expensive, though, so not sure whether some docs might be reluctant to prescribe. .

Heaveniswaiting Tue 03-Nov-15 21:21:28

Thanks Random, the withdrawal sounds awful.
I'm sick of the weight gain and flat affect. I don't cry at all anymore, neither do I laugh so hard my belly hurts. I'm blasé about most things and I want to feel alive again! I no longer draw or do any hobbies.
I know what you mean about damned if you do, damned if you don't. It's so hard getting the balance right.

Heaveniswaiting Tue 03-Nov-15 21:29:46

Thanks dontrun. I had Quetiapine before abilify and while it worked brilliantly, the sedation and weight gain were awful for me.
That's good to know about the liquid abilify, I might mention that. I've been referred back to cmht again (mine discharge back to GP as soon as clients are stable) and I reckon they'll tell me to stay on abilify which I don't want. I've halved my dose of sertraline from 200mg to 100 mg, in the hope that I won't be such a damn robot.
I keep having de ja vu experiences each time I post, like I've said it all before but I can't find the posts.

Heaveniswaiting Wed 04-Nov-15 17:49:38

There's definitely a pattern to my mood, in the morning my mood is better and it gradually worsens throughout the day, along with the anxiety. I still don't deserve to be well and am only taking half my sertraline dose (100mg) and a small dose of abilify. No signs of psychosis thankfully.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now